Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 126, NWS Northern Indiana

November 5, 2017Allen County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Nov 5, 2017, 3:57 PM EST for Allen County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2017, 3:57 PM EST (20:57 UTC)
Expired
Nov 5, 2017, 4:30 PM EST
In force
33 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Allen County, OH

The radar

The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 12:08 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

553 
WUUS53 KIWX 052057
SVRIWX
OHC003-052130-
/O.NEW.KIWX.SV.W.0126.171105T2057Z-171105T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
357 PM EST SUN NOV 5 2017

The National Weather Service in Northern Indiana  has issued a

* Severe Thunderstorm Warning for...
  Southeastern Allen County in west central Ohio...

* Until 430 PM EST

* At 357 PM EST, a severe thunderstorm was located over Cridersville,
  or near Wapakoneta, moving east at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Lima, Harrod, Westminster, Yoder, Rousculp and Hume. 

This includes Interstate 75 between mile markers 119 and 123.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM EST for west central
Ohio.

LAT...LON 4064 8400 4064 8411 4066 8411 4066 8422
      4069 8422 4070 8421 4071 8388 4065 8388
TIME...MOT...LOC 2057Z 266DEG 45KT 4065 8416 

HAIL...<.75IN
WIND...60MPH
 
$$

FISHER
1 follow-up statement
275 
WWUS53 KIWX 052120
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
420 PM EST SUN NOV 5 2017

OHC003-052130-
/O.EXP.KIWX.SV.W.0126.000000T0000Z-171105T2130Z/
Allen OH-
420 PM EST SUN NOV 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN COUNTY WILL
EXPIRE AT 430 PM EST...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 700 PM EST for west central
Ohio.

LAT...LON 4064 8400 4064 8411 4066 8411 4066 8422
      4069 8422 4070 8421 4071 8388 4065 8388
TIME...MOT...LOC 2120Z 266DEG 45KT 4067 8379 

$$

FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:41 PM EST, 16 minutes earlier.

Area forecast discussion, Nov 5, 3:41 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
341 PM EST Sun Nov 5 2017

.SYNOPSIS...
Issued at 328 PM EST Sun Nov 5 2017

A cold front will continue to trek eastward across the area,
bringing heavy rain and potential flooding to the eastern forecast
area. Severe weather is possible through late afternoon within
the tornado watch area. Please see our website for the latest
updates on watches and warnings. Otherwise, expect mostly cloudy
skies and lows in the upper 30's and 40's.

&&

.UPDATE...
Issued at 328 PM EST Sun Nov 5 2017

The severe weather threat will continue through the remainder of the
afternoon for the tornado watch area in the south/southeast.
Otherwise, the cold front will continue to dive quickly to the east-
southeast. The concern for heavy rain and flooding will remain in
areas along and east of I 69, and south of US 24 until the front
clears the forecast area, which will be around 7 pm EST, so
continue to monitor for watches and warnings until that time.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 328 PM EST Sun Nov 5 2017

The severe weather threat will continue through the remainder of the
afternoon for the tornado watch area in the south/southeast.
Otherwise, the cold front will continue to dive quickly to the east-
southeast. The concern for heavy rain and flooding will remain until
the front clears the forecast area around 7 pm EST, so continue to
monitor for watches and warnings until that time.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 328 PM EST Sun Nov 5 2017

Surface high pressure will linger in place through Thursday evening.
Highs will remain in the 40's, but lows will drop down into the low
30's and even upper 20's.

Late Thursday night into Friday, a low pressure trough swings
through Michigan. Kept slight chance/rain show showers near the
lakeshore during this time to account for potential lake effect due
to a longer northerly fetch. Uncertainty for precip type exists-it
depends on which model solutions are correct (difference of 10 C at
850mb). Otherwise, the next system approaches Saturday night into
Sunday. Neither the GFS/ECMWF have precipitation over our area until
Sunday night, so kept Saturday afternoon dry. Significant
discrepancies exist with the next wave Sunday into Monday-with the
GFS developing a low and bringing a swath of precipitation over our
area, and the ECMWF bringing a broader trough through with
potentially some lake effect behind it. Will keep consensus pops,
with chances for rain/snow at this point.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1217 PM EST Sun Nov 5 2017

Better diurnal mixing yielding some categorical improvement although
narrowing band of post frontal LIFR persists across the SBN terminal.
Otherwise well defined cold front demarcated by convection inbetween
will slowly work east near term and should clear FWA terminal toward
21Z. Until then tempo +TSRA and LIFR.

Otherwise general MVFR conditions expected as post frontal cold
advection wing deepens overnight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through late tonight for INZ008-009-016>018-
     020-022>027-032>034.

MI...NONE.
OH...Flash Flood Watch through late tonight for OHZ001-002-004-005-
     015-016-024-025.

LM...Small Craft Advisory from 9 PM this evening to 5 PM EST Monday
     for LMZ043-046.

&&

UPDATE...MCD
SYNOPSIS...MCD
SHORT TERM...MCD
LONG TERM...MCD
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 5, 5:34 AM EST, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
534 AM EST Sun Nov 5 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-061045-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
534 AM EST Sun Nov 5 2017 /434 AM CST Sun Nov 5 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Areas of dense fog should lift by late morning for far southern Lower
Michigan and adjacent ares in northern Indiana and northwest Ohio.
See the Dense Fog Advisory product for more information.

Thunderstorms will become likely today and persist into this evening.
Severe storms are possible with large hail and damaging winds.
Isolated tornadoes and heavy rainfall that may lead to flooding are
also possible. The best chances for severe storms and flooding are
near and south of highway 24. Please see the Flash Flood Watch
product for more information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and early tonight.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-061045-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
534 AM EST Sun Nov 5 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms today into this evening. Gusty
winds and small hail are possible.

Conditions hazardous to small craft are expected tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Conditions hazardous to small craft will persist Monday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Nov 5, 2:14 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TORNADO          4 NW COMO               40.42N 85.15W
11/05/2017                   JAY                IN   PUBLIC

            BUILDING DAMAGE. SCATTERED DEBRIS IN ALL
            DIRECTIONS ACROSS FIELDS. ROOF GONE FROM A
            BARN.

&&

GH
Local storm report, Nov 5, 2:22 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
222 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     STRYKER                 41.51N 84.41W
11/05/2017                   WILLIAMS           OH   EMERGENCY MNGR

            RESIDENT REPORTED POSSIBLE BRIEF TORNADO
            TOUCHDOWN WITH NO DAMAGE. EMERGENCY MANAGER
            INDICATES SOME TREES AND POWER LINES DOWN IN
            THE COUNTY AS STORMS MOVED THROUGH. TIME
            ESTIMATED FROM RADAR.

&&

KMB
Local storm report, Nov 5, 2:31 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     1 ESE WAUSEON           41.55N 84.13W
11/05/2017                   FULTON             OH   PUBLIC

            DAMAGE TO THE GRANDSTAND OF THE HIGH SCHOOL
            FOOTBALL FIELD.

&&

GH
Local storm report, Nov 5, 2:32 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
232 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TORNADO          CONVERSE                40.39N 85.24W
11/05/2017                   BLACKFORD          IN   AMATEUR RADIO

            LOCATION CORRECTION. RESIDENTS REPORTED A
            SMALL TORNADO TOUCHDOWN; BARN GONE, MISSING
            ROOF ON HOUSE.

&&

KMB
Special weather statement, Nov 5, 2:39 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Northern Indiana
239 PM EST SUN NOV 5 2017

INZ026-032>034-052015-
Jay-Blackford-Wells-Grant-
239 PM EST SUN NOV 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT...BLACKFORD...
SOUTHERN WELLS AND WESTERN JAY COUNTIES...

At 238 PM EST, radar indicated strong thunderstorms were located
along a line extending from Marion to 7 miles northwest of Anderson.
Movement was east at 55 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Marion, Hartford City, Gas City, Upland, Fairmount, Dunkirk,
Montpelier, Jonesboro, Redkey, Van Buren, Pennville, Matthews,
Nottingham, Fowlerton, Shamrock Lakes, Mcnatts, Landess, Mill Grove,
Keystone and Domestic.

This includes Interstate 69 in Indiana between mile markers 252 and
268.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A tornado watch remains in effect until 700 PM EST for central,
northeastern and east central Indiana.

LAT...LON 4038 8522 4038 8581 4060 8574 4066 8507
      4057 8506 4031 8511 4031 8522
TIME...MOT...LOC 1938Z 264DEG 46KT 4054 8569 4014 8582

FISHER
Local storm report, Nov 5, 3:25 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     1 W CENTER              40.44N 85.10W
11/05/2017                   JAY                IN   EMERGENCY MNGR

            DAMAGE TO OHIO VALLEY PIPELINE SUBSTATION.
            GAS REPORTED LEAKING. PROBABLE TORNADO
            IMPACT. TIME ESTIMATED BY RADAR.

&&

LWF

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 1:09 AM EDTDense Fog AdvisoryIWXFulton, Williams11 hr
Nov 5, 3:23 AM ESTFlash Flood WatchIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more13 hr
Nov 5, 11:35 AM ESTSevere Thunderstorm WarningIWXDefiance, Paulding, Williams40 min
Nov 5, 12:05 PM ESTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Paulding, Putnam, Williams40 min
Nov 5, 1:42 PM ESTSpecial Weather StatementIWXPaulding33 min
Nov 5, 2:48 PM ESTAreal Flood WarningIWXDefiance, Henry, Paulding, Putnam, Van Wert6 hr
Nov 5, 4:49 PM ESTRiver Flood WarningIWXDefiance, Fulton, Williams5 days

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.